Alert archive / Michigan / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 24, NWS Marquette, MI
NWS Marquette, MI issued this severe thunderstorm warning at Jul 2, 2012, 5:09 PM CDT for Iron County, Michigan. It was in force for 36 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 2, 2012, 5:09 PM CDT (22:09 UTC)
- Expired
- Jul 2, 2012, 5:45 PM CDT
- In force
- 36 min
- Issued by
- NWS Marquette, MI
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
County Iron County, MI
The radar
The Marquette radar (KMQT), 90 km from the middle of the area, began a volume at 22:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 2, 5:16 PM CDT | HAIL 0.88 | Bewabic State Park, MI |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 10.2 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2236 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 29 m²/s²
- 0-3 km storm-relative helicity
- 93 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
414
WUUS53 KMQT 022209
SVRMQT
MIC071-022245-
/O.NEW.KMQT.SV.W.0024.120702T2209Z-120702T2245Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MARQUETTE MI
509 PM CDT MON JUL 2 2012
THE NATIONAL WEATHER SERVICE IN MARQUETTE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL IRON COUNTY IN SOUTH CENTRAL UPPER MICHIGAN...
* UNTIL 545 PM CDT
* AT 507 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS
STORM WAS LOCATED 7 MILES SOUTHWEST OF CRYSTAL FALLS...AND MOVING
NORTHEAST AT 20 MPH.
* LOCATIONS IMPACTED INCLUDE...
CRYSTAL FALLS...AMASA...BEWABIC STATE PARK AND ALPHA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 4599 8847 4599 8850 4600 8851 4601 8851
4601 8856 4609 8863 4629 8851 4607 8823
4597 8842
TIME...MOT...LOC 2209Z 240DEG 15KT 4606 8845
WIND...HAIL <50MPH 1.00IN
$$
0072 follow-up statements
884
WWUS53 KMQT 022220
SVSMQT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MARQUETTE MI
620 PM EDT MON JUL 2 2012
MIC071-022245-
/O.CON.KMQT.SV.W.0024.000000T0000Z-120702T2245Z/
IRON MI-
520 PM CDT MON JUL 2 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL IRON
COUNTY UNTIL 545 PM CDT...
AT 516 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL.
THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM STAMBAUGH TO
CRYSTAL FALLS...MOVING NORTHEAST AT 10 MPH.
IN ADDITION...AT 516 PM...NICKEL SIZED HAIL WAS REPORTED AT BEWABIC
STATE PARK WEST OF CRYSTAL FALLS WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
CRYSTAL FALLS...AMASA AND BEWABIC STATE PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE
HAIL AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE
TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 4599 8847 4599 8850 4600 8851 4601 8851
4601 8856 4609 8863 4629 8851 4607 8823
4597 8842
TIME...MOT...LOC 2220Z 236DEG 8KT 4611 8853 4606 8839
WIND...HAIL <50MPH 1.00IN
$$
007374 WWUS53 KMQT 022231 SVSMQT SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MARQUETTE MI 531 PM CDT MON JUL 2 2012 MIC071-022245- /O.CON.KMQT.SV.W.0024.000000T0000Z-120702T2245Z/ IRON MI- 531 PM CDT MON JUL 2 2012 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTH CENTRAL IRON COUNTY UNTIL 545 PM CDT... AT 526 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED 6 MILES SOUTHWEST OF CRYSTAL FALLS...MOVING NORTHEAST AT 10 MPH. IN ADDITION...AT 516 PM CDT...NICKEL SIZED HAIL WAS REPORTED AT BEWABIC STATE PARK WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... CRYSTAL FALLS...BEWABIC STATE PARK AND ALPHA. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 4597 8842 4612 8854 4621 8844 4607 8823 TIME...MOT...LOC 2231Z 239DEG 10KT 4605 8842 WIND...HAIL <50MPH 1.00IN $$ 007
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Marquette, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 2, 3:15 PM CDT, 1 hour 54 minutes earlier.
Area forecast discussion, Jul 2, 3:15 PM CDT, 1 hour 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MARQUETTE MI 415 PM EDT MON JUL 2 2012 .SHORT TERM...(THIS EVENING THROUGH TUESDAY) ISSUED AT 414 PM EDT MON JUL 2 2012 WV IMAGERY AND RUC ANALYSIS INDICATED A RIDGE FROM THE SRN ROCKIES AND PLAINS INTO THE UPPER MS VALLEY. A WEAK SHORTWAVE TROUGH CRESTING THE RIDGE INTO SE MANITOBA AND THE ADJACENT PORTION OF NRN ONTARIO HAS HELPED TO TRIGGER TSRA OVER THE NW CORNER OF MN. AT THE SFC...A WARM FRONT EXTENDED THROUGH NRN MN INTO CNTRL WI FROM LOW PRES OVER SE NORTH DAKOTA. HOT AND HUMID AIR NEAR AND SOUTH OF THE FRONT HAS PUSHED MLCAPE VALUES INTO THE 3K-4K J/KG RANGE. ISOLD SHRA/TSRA HAVE DEVELOPED OVER NRN WI AND FAR SRN UPPER MI BUT HAVE ALSO DISSIPATED QUICKLY WHERE LITTLE LARGE SCALE FORCING AND RELATIVELY WARM MID LEVEL TEMPS WERE NOT FAVORABLE FOR MORE WIDEPSREAD COVERAGE. TONIGHT... MODELS WERE IN RELATIVE AGREEMENT THAT CONVECTION WILL EXPAND OVER NRN MN THIS EVENING. HOWEVER...A RANGE OF SOLUTIONS REMAIN ON THE EVOLUTION OF THE CONVECTION AND LOCATION/TRACK OF THE EXPECTED MCS MOVING OUT OF NRN MN. WITH ANL ESE TRACK TO ANY MCS AND A POSSIBLE FURTHER TURN TO THE SOUTH...PER FOREWARD PROPAGATION CORFIDI VECTORS AND 850-300 EXPECT THAT THE MAJORITY OF THE CWA WILL SEE AT LEAST SOME PRECIPITATION...ESPECIALLY BTWN 03Z-12Z. THERE IS GREATER UNCERTAINTY WHERE THE STRONGEST CONVECTION AND HEAVIER RAIN WILL OCCUR WITH GREATEST CHANCE CLOSER TO THE WI BORDER. THE OVERALL PATTERN REMAINS FAVORABLE FOR FOR SVR TSTMS WITH DAMAGING...PER SPC...GIVEN VERY UNSTABLE AIR ALONG AND SOUTH OF THE WARM FRONT (MUCAPE VALUES REMAINING IN THE 2K-3K J/KG RANGE). TUESDAY...REMAING SHRA/TSRA ASSOCIATED WITH THE SHORTWAVE TROUGH AND WARM FRONT IS EXPECTED TO MOVE OUT OF THE AREA IN THE MORNING...LEAVING PLENTY OF SUNSHINE BY MID AFTERNOON. THIS SHOULD ALLOW TEMPS TO CLIMB AGAIN INTO THE UPPER 80S TO AROUND 90 INLAND WITH COOLER AIR ONLY ALONG THE GREAT LAKES SHORELINES. .LONG TERM...(TUESDAY NIGHT THROUGH MONDAY) ISSUED AT 414 PM EDT MON JUL 2 2012 WE WILL BEGIN THE PERIOD WITH RIDGE ENHANCING 500MB LOWS OVER NE HUDSON BAY/QUEBEC...AND SW CANADA. A TROUGH EXTENDING S FROM THE E CANADA LOW WILL BE JUST TO OUR E BY 00Z WEDNESDAY. ANY LINGERING PRECIP SHOULD BE QUICKLY EXITING E AS THE SFC SHIFTS FROM S JAMES BAY AND E LAKE SUPERIOR AT 00Z WEDNESDAY WITH THE WEAK COLD FRONT SINKING SE TO N LOWER MI AND LAKE HURON BY OR SHORTLY AFTER 06Z WEDNESDAY. LOOK FOR THE HEAT TO RETURN WEDNESDAY AS THE WEAK COLD FRONT RESTS OVER S LOWER MI AND WI TO THE NEXT LOW DEVELOPING ACROSS SD. 850MB TEMPS WILL NOT BUDGE MUCH DURING THIS THEORETICAL COOL DONN PERIOD...FROM 20C AT 00Z WEDNESDAY UP TO AN AVERAGE 21C BY 00Z THURSDAY AS HIGH PRESSURE RESIDES AT THE SFC. DEW POINTS SHOULD CHANGE THOUGH...AND HAVE LOWERED THEM SLIGHTLY AS A RESULT. LATER SHIFTS MAY WANT TO LOOK AT FURTHER LOWERING FOR WEDNESDAY AS THE TIME NEARS. EXPECT THE SFC HIGH TO EDGE E WEDNESDAY NIGHT AS STRONGER LOW PRESSURE PUSHES ACROSS N MANITOBA...WITH A WEAK TROUGH/COLD FRONT SWINGING OVER FAR W LAKE SUPERIOR BY 12Z THURSDAY...AND THE WARM FRONT SET UP ACROSS THE REGION. EVEN WITH THESE FRONTAL PASSAGES...THEY REMAIN WEAK...WITH LIGHT WINDS AT THE SFC THROUGH 850MB...WITH LAKE BREEZES CONTINUING TO BE POSSIBLE. THE WARMEST CONDITIONS FOR THE WEEK WILL LIKELY BE THURSDAY...INLAND FROM AREAS RIGHT NEAR THE GREAT LAKES. 850MB TEMPS PUSH TO AROUND 22C BY MID/LATE AFTERNOON. THE GFS IS A BIT STRONGER WITH THE S FLOW...AND WOULD LIMIT AFTERNOON LAKE BREEZES /COOL DOWN/ OVER N CENTRAL UPPER MI. HEAT INDEX VALUES/APPARENT TEMPS WILL LIKELY JUMP INTO THE 92 TO 99 DEGREE RANGE...HIGHEST WEST AND CENTRAL. THE WEAK COLD FRONT SHOULD WASH OUT ACROSS UPPER MI THURSDAY AS ANOTHER LOW BECOMES BETTER ORGANIZED ACROSS THE CENTRAL PLAINS. THERE ARE SOME INDICATIONS THAT THE FRONT WILL SINK TO OUR SE BY DAYBREAK FRIDAY...AND CONTINUE TO SLIP S DURING THE DAY AS STRONGER HIGH PRESSURE BUILDS ACROSS THE UPPER GREAT LAKES FROM S CENTRAL CANADA THROUGH AT LEAST SUNDAY NIGHT /DIRECTLY OVERHEAD FROM 00Z SUNDAY THROUGH 00Z MONDAY/. TEMPS STILL LOOK TO COOL OFF A BIT FROM SATURDAY THROUGH MONDAY...TOPPING OUT IN THE 70S FOR MOST LOCATIONS. A CONSENSUS OF MODEL DATA LOOKED TO BE A GOOD SOLUTION FOR MUCH OF THIS LONG TERM PERIOD. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z TUESDAY AFTERNOON) ISSUED AT 134 PM EDT MON JUL 2 2012 VFR CONDITIONS ARE EXPECTED INTO THIS EVENING. THE FCST BECOME MORE UNCERTAIN LATE THIS EVENING AND OVERNIGHT. CONVECTION IS EXPECTED OVER NRN MN THAT WILL LIKELY DEVELOPI INTO AN MCS. THE GREATEST POTENTIAL FOR MORE WIDESPREAD CONVECTION WILL BE OVER THE WRN CWA. HOWEVER...DID NOT GO HIGHER THAN VCTS AT THIS POINT SINCE SHRA/TSRA HAVE NOT YET DEVELOPED AND SO NOT CONFIDENT ON EXACT TIMING/LOCATION. SOME LOWER CIGS/VIS COULD BE POSSIBLE IF PASSAGE OF SHRA/TSRA DOES OCCUR. && .MARINE...(FOR THE 4 PM LAKE SUPERIOR FORECAST ISSUANCE) ISSUED AT 414 PM EDT MON JUL 2 2012 WINDS ARE GENERALLY EXPECTED TO REMAIN BELOW 20KTS THROUGH SATURDAY. THERE WILL BE A CONDITIONAL TRHEAT FOR A BRIEF PERIOD OF HIGHER WINDS WITH AN MCS THAT COULD MOVE THROUGH LAKE SUPERIOR OVERNIGHT INTO TUE MORNING. AREA OF FOG ARE EXPECTED FROM TUESDAY THROUGH EARLY FRIDAY WITH ABUNDANT LOW LEVEL MOISTURE OVER THE REGION. && .MQT WATCHES/WARNINGS/ADVISORIES... UPPER MICHIGAN... NONE. LAKE SUPERIOR... NONE. LAKE MICHIGAN... NONE. && SHORT TERM...JLB LONG TERM...KF AVIATION...JLB MARINE...JLB
Hazardous weather outlook, Jul 2, 3:18 PM CDT, 1 hour 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MARQUETTE MI 418 PM EDT MON JUL 2 2012 MIZ001>007-009>014-084-085-031200- KEWEENAW-ONTONAGON-NORTHERN HOUGHTON-BARAGA-MARQUETTE-ALGER-LUCE- GOGEBIC-IRON-DICKINSON-MENOMINEE-DELTA-SOUTHERN SCHOOLCRAFT- SOUTHERN HOUGHTON-NORTHERN SCHOOLCRAFT- 418 PM EDT MON JUL 2 2012 /318 PM CDT MON JUL 2 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN UPPER MICHIGAN AND CENTRAL UPPER MICHIGAN. .DAY ONE...TONIGHT ISOLATED THUNDERSTORMS ARE POSSIBLE OVER INTERIOR WESTERN UPPER MICHIGAN THIS AFTERNOON. THUNDERSTORMS ARE EXPECTED AFTER MIDNIGHT OVER WEST AND CENTRAL UPPER MICHIGAN. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER WESTERN UPPER MICHIGAN TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THUNDERSTORMS ARE POSSIBLE TUESDAY...DIMINISHING WEST TO EAST AND ENDING BY LATE AFTERNOON. THUNDERSTORMS ARE ALSO POSSIBLE OVER WESTERN UPPER MICHIGAN LATE WEDNESDAY NIGHT...OVER THE WEST HALF THURSDAY...AND ACROSS THE ENTIRE AREA THURSDAY NIGHT THROUGH FRIDAY NIGHT. ANOTHER ROUND OF THUNDERSTORMS WILL BE POSSIBLE NEAR THE WISCONSIN BORDER SATURDAY THROUGH SUNDAY. .SPOTTER INFORMATION STATEMENT... ANY REPORTS OF STRONG WINDS OR HAIL WOULD BE GREATLY APPRECIATED OVERNIGHT. LSZ162-240>251-263>267-031200- LAKE SUPERIOR WEST OF A LINE FROM SAXON HARBOR WI TO GRAND PORTAGE MN BEYOND 5NM-SAXON HARBOR WI TO BLACK RIVER MI- BLACK RIVER TO ONTONAGON MI- ONTONAGON TO UPPER ENTRANCE OF PORTAGE CANAL MI- UPPER ENTRANCE OF PORTAGE CANAL TO EAGLE RIVER MI- EAGLE RIVER TO MANITOU ISLAND MI- MANITOU ISLAND TO POINT ISABELLE MI- POINT ISABELLE TO LOWER ENTRANCE OF PORTAGE CANAL MI- LOWER ENTRANCE OF PORTAGE CANAL TO HURON ISLANDS MI INCLUDING KEWEENAW AND HURON BAYS-HURON ISLANDS TO MARQUETTE MI- MARQUETTE TO MUNISING MI-MUNISING TO GRAND MARAIS MI- GRAND MARAIS TO WHITEFISH POINT MI- LAKE SUPERIOR FROM SAXON HARBOR WI TO UPPER ENTRANCE TO PORTAGE CANAL MI 5NM OFF SHORE TO THE US/CANADIAN BORDER INCLUDING ISLE ROYALE NATIONAL PARK- LAKE SUPERIOR FROM UPPER ENTRANCE TO PORTAGE CANAL TO MANITOU ISLAND MI 5NM OFF SHORE TO THE US/CANADIAN BORDER- LAKE SUPERIOR WEST OF LINE FROM MANITOU ISLAND TO MARQUETTE MI BEYOND 5NM FROM SHORE- LAKE SUPERIOR EAST OF A LINE FROM MANITOU ISLAND TO MARQUETTE MI AND WEST OF A LINE FROM GRAND MARAIS MI TO THE US/CANADIAN BORDER BEYOND 5NM FROM SHORE- LAKE SUPERIOR FROM GRAND MARAIS MI TO WHITEFISH POINT MI 5NM OFF SHORE TO THE US/CANADIAN BORDER- 418 PM EDT MON JUL 2 2012 /318 PM CDT MON JUL 2 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN LAKE SUPERIOR...CENTRAL LAKE SUPERIOR AND WESTERN LAKE SUPERIOR. .DAY ONE...TONIGHT THUNDERSTORMS ARE EXPECTED OVER WESTERN LAKE SUPERIOR THIS EVENING...AND ACROSS THE ENTIRE LAKE AFTER MIDNIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER WESTERN LAKE SUPERIOR. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THUNDERSTORMS ARE EXPECTED TO END WEST TO EAST TUESDAY. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER FAR EASTERN LAKE SUPERIOR TUESDAY MORNING. THUNDERSTORMS ARE AGAIN POSSIBLE OVER WESTERN LAKE SUPERIOR WEDNESDAY NIGHT INTO THURSDAY...AND THEN ACROSS THE ALL OF LAKE SUPERIOR THURSDAY NIGHT THROUGH FRIDAY NIGHT. .SPOTTER INFORMATION STATEMENT... THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS TIME. LMZ221-248-250-031200- GREEN BAY NORTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-SEUL CHOIX POINT TO POINT DETOUR MI- 5NM EAST OF A LINE FROM FAIRPORT MI TO ROCK ISLAND PASSAGE- 418 PM EDT MON JUL 2 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN LAKE MICHIGAN. .DAY ONE...TONIGHT THUNDERSTORMS ARE POSSIBLE OVERNIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THUNDERSTORMS WILL REMAIN POSSIBLE THROUGH EARLY TUESDAY EVENING. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS DURING THE MORNING HOURS TUESDAY. THUNDERSTORMS WILL AGAIN BE POSSIBLE THURSDAY THROUGH SUNDAY. .SPOTTER INFORMATION STATEMENT... THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS TIME. KF
In the hours before
Special weather statement, Jul 2, 4:57 PM CDT, 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MARQUETTE MI 557 PM EDT MON JUL 2 2012 MIZ010-022245- IRON- 457 PM CDT MON JUL 2 2012 ...SIGNIFICANT WEATHER ALERT FOR IRON COUNTY UNTIL 545 PM CDT... AT 453 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8 MILES SOUTHEAST OF STAMBAUGH...OR 8 MILES SOUTHWEST OF CRYSTAL FALLS. THIS STORM WAS MOVING NORTHEAST AT 15 MPH. DIME SIZE HAIL AND HEAVY DOWNPOURS ARE EXPECTED WITH THIS STORM. * LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE... GAASTRA... BEWABIC STATE PARK... ALPHA... STAGER... CRYSTAL FALLS... PEAVY FALLS DAM... STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION. 007
Local storm report, Jul 2, 4:59 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MARQUETTE MI
559 PM EDT MON JUL 02 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0548 PM HAIL 7 SE IRON RIVER 46.03N 88.54W
07/02/2012 E0.50 INCH IRON MI PUBLIC
&&
MBABICHNearby
Severe Thunderstorm Warnings in Michigan, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.